Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 134, NWS St. Louis, MO

April 25, 2008Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 6:09 PM CDT for Saint Charles County, Missouri; Jersey County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Apr 25, 2008, 6:33 PM CDT
In force
24 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLSX 252309
SVRLSX
ILC083-MOC183-252345-
/O.NEW.KLSX.SV.W.0134.080425T2309Z-080425T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  JERSEY COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 645 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR ORCHARD FARMS...OR 5 MILES NORTHEAST OF ST.
  CHARLES...AND MOVING NORTHEAST AT 46 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAFTON...
  PORTAGE DES SIOUX...
  ELSAH...
  JERSEYVILLE...
  KEMPER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3911 9015 3900 9025 3899 9028 3896 9028
      3893 9032 3883 9056 3895 9049 3896 9047
      3896 9048 3917 9036 3925 9016
TIME...MOT...LOC 2309Z 209DEG 40KT 3887 9045

$$

SIPPRELL/TRUETT
1 follow-up statement
000
WWUS53 KLSX 252333
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT FRI APR 25 2008

ILC083-MOC183-252343-
/O.CAN.KLSX.SV.W.0134.000000T0000Z-080425T2345Z/
JERSEY IL-ST. CHARLES MO-
633 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND 
JERSEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3911 9015 3900 9025 3899 9028 3896 9028
      3893 9032 3883 9056 3895 9049 3896 9047
      3896 9048 3917 9036 3925 9016
TIME...MOT...LOC 2333Z 209DEG 40KT 3910 9028

$$

SIPPRELL/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 2:56 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT FRI APR 25 2008

.DISCUSSION...
COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE
OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S
TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S
AND 50S.

MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO
THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING
AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE
NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN
PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND
LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY
FORECAST ISSUANCE TIME.

SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST
HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE
SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT
MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY
...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING
IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES
NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR
THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH
TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE
EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO
MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND
FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT
WITH LOW CHANCE POPS FOR THE PERIOD.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
LOW PRESSURE WAS LOCATED OVER CENTRAL IA LATE THIS MORNING. A
TRAILING COLD FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST MO INTO
CENTRAL OK. LINE OF CONVECTION WAS LOCATED NEAR THE COLD FRONT
ACROSS NORTHWEST MO. FRONT AND CONVECTION WILL MOVE ACROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND
EVENING.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 4:36 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT FRI APR 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
436 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSOURI
AND ILLINOIS THIS AFTERNOON AND EVENING. LARGE AND DESTRUCTIVE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AS
WELL AS ANOTHER CHANCE THURSDAY THROUGH FRIDAY.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Apr 25, 5:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             NEW FLORENCE            38.91N 91.45W
04/25/2008  M0.75 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 5:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             1 N BELLFLOWER          39.02N 91.35W
04/25/2008  E1.00 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 25, 5:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 SE BARRY              39.68N 91.01W
04/25/2008  E1.00 INCH       PIKE               IL   PUBLIC

&&

BYRD
Local storm report, Apr 25, 6:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 W ST. CHARLES         38.79N 90.61W
04/25/2008  M0.88 INCH       ST. CHARLES        MO   EMERGENCY MNGR

            NICKEL SIZED HAIL AT THE JUNCTION OF ZUMBEL RD AND I-70

&&

BYRD
Local storm report, Apr 25, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             2 S DETROIT             39.59N 90.68W
04/25/2008  E0.75 INCH       PIKE               IL   PUBLIC

&&

BYRD
Local storm report, Apr 25, 6:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 NNW ST. CHARLES       38.83N 90.54W
04/25/2008  E0.75 INCH       ST. CHARLES        MO   EMERGENCY MNGR

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:27 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe48 min
Apr 25, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage72 hr
Apr 25, 9:45 AM CDTRiver Flood WarningLSXGasconade, Montgomery72 hr
Apr 25, 12:50 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 25, 2:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls50 min
Apr 25, 3:01 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls44 min
Apr 25, 3:38 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage52 min
Apr 25, 3:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls32 min
Apr 25, 4:15 PM CDTSevere Thunderstorm WarningLSXPike30 min
Apr 25, 4:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren34 min
Apr 25, 5:06 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 5:27 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 5:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis52 min
Apr 25, 6:31 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis41 min
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois48 min
Apr 25, 4:11 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike34 min
Apr 25, 4:46 PM CDTSevere Thunderstorm WarningLSXBrown, Pike19 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.